Alert archive / New Mexico / Wind Advisories in 2014
Wind Advisory 22, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Dec 22, 2014, 1:28 PM MST for 4 counties in New Mexico; El Paso County, Texas. It took effect at Dec 22, 2014, 5:00 PM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2014, 1:28 PM MST (20:28 UTC)
- In effect from
- Dec 22, 2014, 5:00 PM MST
- Expired
- Dec 23, 2014, 5:13 AM MST
- In force
- 12 hr
- Issued by
- NWS El Paso, TX
Counties Grant County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 76 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1762 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
517 WWUS74 KEPZ 222028 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 128 PM MST MON DEC 22 2014 ...HIGH WINDS ACROSS THE MOUNTAINS AND EAST SLOPES THIS EVENING AND OVERNIGHT WITH A STRONG JET AND POWERFUL COLD FRONT PASSAGE... .THE COMBINATION OF A JET OF HIGH WINDS ALOFT ACCOMPANYING A STRONG SHORTWAVE DISTURBANCE AND A RAPIDLY MOVING SURFACE COLD FRONT WILL BRING STRONG AND GUSTY WINDS TO PORTIONS OF THE BORDERLAND REGION LATE AFTERNOON THROUGH THE OVERNIGHT HOURS. NORTHWEST WINDS WILL BEGIN TO INCREASE THROUGH THE AFTERNOON HOURS MONDAY AND FURTHER INCREASE THROUGHOUT THE EVENING AS THE FRONT APPROACHES. WINDS IN EXCESS OF 30 MPH ARE EXPECTED OVER THE HIGHER TERRAIN OF THE BLACK RANGE AND SACRAMENTO MOUNTAINS TONIGHT. IN ADDITION HIGHER PEAKS...PASSES...AND ADJACENT EAST SLOPES OF THE SAN ANDRES... ORGAN...AND FRANKLIN MOUNTAIN RANGES WILL ALSO SEE STRONG WINDS OVERNIGHT. THESE WINDS WILL TURN NORTHERLY BEHIND THE FRONT AND BEGIN TO DIMINISH TOWARD DAYBREAK. NMZ414>416-230700- /O.NEW.KEPZ.WI.Y.0022.141223T0000Z-141223T1300Z/ WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...MESCALERO...MOUNTAIN PARK...TIMBERON... CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO... PINON 128 PM MST MON DEC 22 2014 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM MST TUESDAY. * EVENT: STRONG NORTHWEST TO NORTH WINDS OVER THE SACRAMENTO MOUNTAINS THIS EVENING AND TONIGHT. * WINDS: NORTHWEST WINDS BECOMING NORTHERLY AT 25 TO 35 MPH WITH SOME HIGHER GUSTS IN EXCESS OF 45 MPH OVER EXPOSED HIGH SLOPES...THROUGH PASSES...AND OVER ADJACENT EAST SLOPES. * TIMING: BECOMING BREEZY MONDAY AFTERNOON...WINDS INCREASING IN THE EVENING HOURS AND PEAKING FROM 11PM THROUGH 3AM TONIGHT. WINDS DIMINISHING AROUND SUNRISE BACK TO 15 TO 25 MPH. * IMPACT: STRONG CROSS WINDS WILL BE HAZARDOUS FOR LARGE AND HIGH PROFILE VEHICLES...AND POTENTIALLY CREATE DAMAGE TO WEAKENED AND LIGHT WEIGHT STRUCTURES...POWER LINES...TREES... AND CHRISTMAS DECORATIONS. IN ADDITION...THE SLIGHT THREAT OF SNOW WITH THESE WINDS COULD CREATE LOW VISIBILITIES IN BLIZZARD-LIKE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ413-TXZ419-230700- /O.NEW.KEPZ.WI.Y.0022.141223T0400Z-141223T1300Z/ SOUTHERN TULAROSA BASIN-EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...FORT BLISS... SOCORRO...EAST AND NORTHEAST EL PASO 128 PM MST MON DEC 22 2014 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MST TUESDAY. * EVENT: STRONG NORTHWEST TO NORTH WINDS PRIMARILY OVER THE UPPER SLOPES...THROUGH PASSES...AND OVER EAST SLOPES ADJACENT TO THE SAN ANDRES...ORGAN...AND FRANKLIN MOUNTAINS. * LOCATIONS: AREAS EXPECTED TO BE IMPACTED WITH THESE STRONG WINDS INCLUDE WHITE SANDS MISSILE RANGE...AND NORTHEAST EL PASO. * WINDS: NORTHWEST WINDS BECOMING NORTHERLY AT 25 TO 35 MPH WITH SOME HIGHER GUSTS IN EXCESS OF 45 MPH OVER EXPOSED HIGH SLOPES...THROUGH PASSES...AND EAST OF RIDGES. * TIMING: BECOMING BREEZY MONDAY AFTERNOON...WINDS INCREASING IN THE EVENING HOURS AND PEAKING FROM 11PM THROUGH 3AM TONIGHT. WINDS DIMINISHING AROUND SUNRISE BACK TO 15 TO 25 MPH. * IMPACT: STRONG CROSS WINDS WILL BE HAZARDOUS FOR LARGE AND HIGH PROFILE VEHICLES...AND POTENTIALLY CREATE DAMAGE TO WEAKENED AND LIGHT WEIGHT STRUCTURES...POWER LINES...TREES... AND CHRISTMAS DECORATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ402-403-408-230700- /O.NEW.KEPZ.WI.Y.0022.141223T0000Z-141223T1700Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- EASTERN BLACK RANGE FOOTHILLS- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... HILLSBORO...WINSTON 128 PM MST MON DEC 22 2014 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM MST TUESDAY. * EVENT: STRONG NORTHWEST TO NORTH WINDS OVER THE BLACK RANGE AND ADJACENT FOOTHILLS AND MESAS. * LOCATIONS: AREAS EXPECTED TO BE IMPACTED WITH THESE STRONG WINDS INCLUDE KINGSTON AND HILLSBORO. * WINDS: NORTHWEST WINDS BECOMING NORTHERLY AT 25 TO 35 MPH WITH SOME HIGHER GUSTS IN EXCESS OF 45 MPH OVER EXPOSED HIGH SLOPES...THROUGH PASSES...AND EAST OF RIDGES. * TIMING: BECOMING MILDLY WINDY LATE AFTERNOON...WINDS INCREASING IN THE EVENING HOURS AND PEAKING FROM 10PM THROUGH 6AM TONIGHT. WINDS DIMINISHING AFTER SUNRISE BACK TO 15 TO 25 MPH. * IMPACT: STRONG CROSS WINDS WILL BE HAZARDOUS FOR LARGE AND HIGH PROFILE VEHICLES...AND POTENTIALLY CREATE DAMAGE TO WEAKENED AND LIGHT WEIGHT STRUCTURES...POWER LINES...TREES... AND CHRISTMAS DECORATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BIRD
2 follow-up statements
586 WWUS74 KEPZ 230617 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1117 PM MST MON DEC 22 2014 ...HIGH WINDS ACROSS THE MOUNTAINS AND EAST SLOPES THROUGH MUCH OF TUESDAY MORNING WITH A STRONG COLD FRONT PASSAGE... .THE COMBINATION OF HIGH MID LEVEL WINDS ACCOMPANYING A STRONG SURFACE COLD FRONT WILL BRING STRONG AND GUSTY WINDS TO PORTIONS OF THE BORDERLAND REGION LATE TONIGHT THROUGH TUESDAY MORNING. WINDS IN EXCESS OF 30 MPH ARE EXPECTED OVER THE HIGHER TERRAIN OF THE BLACK RANGE AND SACRAMENTO MOUNTAINS TONIGHT. IN ADDITION HIGHER PEAKS...PASSES...AND ADJACENT EAST SLOPES OF THE SAN ANDRES... ORGAN...AND FRANKLIN MOUNTAIN RANGES WILL ALSO SEE STRONG WINDS OVERNIGHT. THESE WINDS WILL TURN NORTHERLY BEHIND THE FRONT AND BEGIN TO DIMINISH TOWARD DAYBREAK. NMZ414>416-231300- /O.CON.KEPZ.WI.Y.0022.000000T0000Z-141223T1300Z/ WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...MESCALERO...MOUNTAIN PARK...TIMBERON... CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO... PINON 1117 PM MST MON DEC 22 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST TUESDAY... * EVENT: STRONG NORTHWEST TO NORTH WINDS OVER THE SACRAMENTO MOUNTAINS THROUGH TUESDAY MORNING. * WINDS: NORTHWEST WINDS BECOMING NORTHERLY AT 25 TO 35 MPH WITH SOME HIGHER GUSTS IN EXCESS OF 45 MPH OVER EXPOSED HIGH SLOPES...THROUGH PASSES...AND OVER ADJACENT EAST SLOPES. * TIMING: STRONGEST WINDS UNTIL AROUND SUNRISE. WINDS THEN BEGIN TO DIMINISH BACK TO 15 TO 25 MPH. * IMPACT: STRONG CROSS WINDS WILL BE HAZARDOUS FOR LARGE AND HIGH PROFILE VEHICLES...AND POTENTIALLY CREATE DAMAGE TO WEAKENED AND LIGHT WEIGHT STRUCTURES...POWER LINES...TREES... AND CHRISTMAS DECORATIONS. IN ADDITION...THE SLIGHT THREAT OF SNOW WITH THESE WINDS COULD CREATE LOW VISIBILITIES IN BLIZZARD-LIKE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ413-TXZ419-231300- /O.CON.KEPZ.WI.Y.0022.000000T0000Z-141223T1300Z/ SOUTHERN TULAROSA BASIN-EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...FORT BLISS... SOCORRO...EAST AND NORTHEAST EL PASO 1117 PM MST MON DEC 22 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST TUESDAY... * EVENT: STRONG NORTHWEST TO NORTH WINDS PRIMARILY OVER THE UPPER SLOPES...THROUGH PASSES...AND OVER EAST SLOPES ADJACENT TO THE SAN ANDRES...ORGAN...AND FRANKLIN MOUNTAINS. * LOCATIONS: AREAS EXPECTED TO BE IMPACTED WITH THESE STRONG WINDS INCLUDE WHITE SANDS MISSILE RANGE...AND NORTHEAST EL PASO. * WINDS: NORTHWEST WINDS BECOMING NORTHERLY AT 25 TO 35 MPH WITH SOME HIGHER GUSTS IN EXCESS OF 50 MPH OVER EXPOSED HIGH SLOPES...THROUGH PASSES...AND EAST OF RIDGES. * TIMING: STRONGEST WINDS UNTIL AROUND SUNRISE. WINDS THEN BEGIN TO DIMINISH BACK TO 15 TO 25 MPH. * IMPACT: STRONG CROSS WINDS WILL BE HAZARDOUS FOR LARGE AND HIGH PROFILE VEHICLES...AND POTENTIALLY CREATE DAMAGE TO WEAKENED AND LIGHT WEIGHT STRUCTURES...POWER LINES...TREES... AND CHRISTMAS DECORATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ402-403-408-231300- /O.CON.KEPZ.WI.Y.0022.000000T0000Z-141223T1700Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- EASTERN BLACK RANGE FOOTHILLS- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... HILLSBORO...WINSTON 1117 PM MST MON DEC 22 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST TUESDAY... * EVENT: STRONG NORTHWEST TO NORTH WINDS OVER THE BLACK RANGE AND ADJACENT FOOTHILLS AND MESAS. * LOCATIONS: AREAS EXPECTED TO BE IMPACTED WITH THESE STRONG WINDS INCLUDE KINGSTON AND HILLSBORO. * WINDS: NORTHWEST WINDS BECOMING NORTHERLY AT 25 TO 35 MPH WITH SOME HIGHER GUSTS IN EXCESS OF 45 MPH OVER EXPOSED HIGH SLOPES...THROUGH PASSES...AND EAST OF RIDGES. * TIMING: STRONGEST WINDS UNTIL SHORTLY AFTER SUNRISE. WINDS THEN BEGIN TO DIMINISH BACK TO 15 TO 25 MPH. * IMPACT: STRONG CROSS WINDS WILL BE HAZARDOUS FOR LARGE AND HIGH PROFILE VEHICLES...AND POTENTIALLY CREATE DAMAGE TO WEAKENED AND LIGHT WEIGHT STRUCTURES...POWER LINES...TREES... AND CHRISTMAS DECORATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEFNER
744 WWUS74 KEPZ 231213 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 513 AM MST TUE DEC 23 2014 ...THE WIND ADVISORY FOR THIS MORNING HAVE BEEN CANCELLED... .THE WIND ADVISORY FOR THIS MORNING HAS BEEN CANCELLED. WE MAY STILL SEE OCCASIONALLY BREEZY WINDS...BUT THEY WILL NOT APPROACH ADVISORY LEVEL SPEEDS. NMZ402-403-408-231315- /O.CAN.KEPZ.WI.Y.0022.000000T0000Z-141223T1700Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- EASTERN BLACK RANGE FOOTHILLS- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... HILLSBORO...WINSTON 513 AM MST TUE DEC 23 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE WIND ADVISORY. THE WIND ADVISORY HAS BEEN CANCELLED. WE MAY STILL SEE OCCASIONALLY BREEZY WINDS THIS MORNING...BUT THEY WILL NOT APPROACH ADVISORY LEVEL SPEEDS. $$ NMZ413>416-TXZ419-231315- /O.CAN.KEPZ.WI.Y.0022.000000T0000Z-141223T1300Z/ SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO... MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO 513 AM MST TUE DEC 23 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE WIND ADVISORY. THE WIND ADVISORY HAS BEEN CANCELLED. WE MAY STILL SEE OCCASIONALLY BREEZY WINDS THIS MORNING...BUT THEY WILL NOT APPROACH ADVISORY LEVEL SPEEDS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Dec 22, 4:27 AM MST, 9 hours 1 minute earlier.
Area forecast discussion, Dec 22, 4:27 AM MST, 9 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 427 AM MST MON DEC 22 2014 .SYNOPSIS... TODAY WE WILL HAVE MOSTLY SUNNY SKIES WITH TEMPERATURES WELL ABOVE NORMAL...BUT THEN TONIGHT A STRONG COLD FRONT WILL MOVE ACROSS THE REGION AND HIGH TEMPERATURES ON TUESDAY WILL BE 5 TO 10 DEGREES BELOW NORMAL...THIS WILL KEEP MOST LOWLAND LOCATIONS IN THE 40'S FOR A HIGH TEMPERATURES ON TUESDAY AND WEDNESDAY. FOR CHRISTMAS WE WILL SEE HIGH TEMPERATURES BACK ABOVE NORMAL. NEXT WEEKEND WE WILL SEE CONTINUED DRY CONDITIONS WITH TEMPERATURES A FEW DEGREES ABOVE NORMAL. && .DISCUSSION... WE WILL SEE ONE MORE WARM DAY BEFORE COLDER TEMPERATURES RETURN TO THE AREA. CURRENTLY WE SIT BETWEEN AN UPPER LEVEL RIDGE TO OUR WEST AND AN UPPER LEVEL TROUGH TO OUR EAST. THIS PATTERN IS GIVING US A NORTHWEST FLOW ALOFT. USUALLY THIS PATTERN IS A QUIET ONE...BUT FOR US LATER TONIGHT WE WILL SEE A PUSH OF COLDER AIR MOVE INTO THE AREA FROM THE NORTH. WHILE TODAY'S HIGHS WILL RUN ALMOST 10 DEGREES ABOVE NORMAL...HIGH TEMPERATURES ON TUESDAY AND WEDNESDAY WILL RUN ALMOST 10 DEGREES BELOW NORMAL. THAT MEANS MOST LOWLAND LOCATIONS WILL SEE HIGHS ONLY IN THE 40'S ON BOTH TUESDAY AND WEDNESDAY. IN ADDITION TO THE COLDER AIR...THE FRONT WILL GIVE US SOME STRONG WINDS...ESPECIALLY ALONG THE EASTERN SLOPES OF AREA MOUNTAINS. FOR NOW I THINK WINDS WILL STAY JUST BELOW ADVISORY LEVELS BUT STRONG GUSTY WINDS WILL BE POSSIBLE LATE TONIGHT. FINALLY...THERE MAY BE JUST ENOUGH LIFT TO GIVE THE SACRAMENTO MOUNTAINS AND PARTS OF HUDSPETH COUNTY A CHANCE FOR SOME LIGHT PRECIPITATION. LATE ON WEDNESDAY THE UPPER LEVEL RIDGE WILL PUSH ACROSS THE REGION WHICH WILL HELP OUR TEMPERATURES TO QUICKLY BOUNCE BACK ABOVE NORMAL FOR BOTH CHRISTMAS DAY AND FRIDAY. LATE ON CHRISTMAS DAY A SHORT WAVE TROUGH WILL DASH ACROSS NORTHER NEW MEXICO WHICH WILL HELP GIVE US SOME BREEZY WINDS ON THURSDAY AFTERNOON. FOR NEXT WEEKEND THERE IS STILL SOME DIFFERENCE IN THE LONG RANGE MODELS. THE GFS GIVE US A ZONAL FLOW...WHILE THE ECMWF DROPS A TROUGH INTO NEW MEXICO. FOR NOW BOTH SOLUTIONS STILL GIVE US DRY CONDITIONS WITH TEMPERATURES A FEW DEGREES ABOVE NORMAL. && .AVIATION...VALID 22/12Z-23/12Z LIKE YESTERDAY WE WILL SEE HIGH LEVEL CEILINGS OF BKN250 OFF AND ON THIS MORNING AND AFTERNOON. SURFACE WINDS WILL BE FROM 27010KT THROUGH THE EARLY EVENING HOURS. LATER TONIGHT A COLD FRONT WILL MOVE ACROSS THE REGION WHICH WILL INCREASE OUR WINDS AND SWING THEM AROUND TO THE NORTH AT 34018G28KT WITH SOME STRONGER GUSTS ON THE EAST SLOPES OF AREA MOUNTAINS. ALSO LATER TONIGHT WE MAY SEE SOME LOWER CEILINGS AND LIGHT PRECIPITATION IN THE SACRAMENTO MOUNTAINS. && .FIRE WEATHER... WE WILL CONTINUE TO SEE MAINLY DRY CONDITIONS FOR THE NEXT SEVEN DAYS. TODAY WILL BE WARM WITH BREEZY WINDS...BUT THEN TONIGHT A STRONG COLD FRONT WILL INCREASE AND SWING OUR WINDS AROUND TO THE NORTH. WE WILL SEE SOME STRONG GUSTY WINDS ON THE EAST SLOPES OF AREA MOUNTAINS DURING THE OVER NIGHT HOURS. IN ADDITION WE COULD SEE SOME LIGHT PRECIPITATION IN THE SACRAMENTO MOUNTAINS TONIGHT AS THE FRONT MOVES THROUGH. ON TUESDAY AND WEDNESDAY WE WILL SEE BELOW NORMAL TEMPERATURES. THEN FOR CHRISTMAS DAY AND FRIDAY WE WILL SEE ABOVE NORMAL TEMPERATURES WITH SOME BREEZY AFTERNOON WINDS. NEXT WEEKEND WILL CONTINUE TO BE DRY WITH HIGHS RUNNING A FEW DEGREES ABOVE NORMAL. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 66 41 50 25 51 / 0 0 0 0 0 SIERRA BLANCA 63 39 47 22 49 / 0 0 10 0 0 LAS CRUCES 64 38 49 22 49 / 0 0 0 0 0 ALAMOGORDO 61 36 46 19 47 / 0 0 0 0 0 CLOUDCROFT 47 23 30 10 34 / 0 20 20 0 0 TRUTH OR CONSEQUENCES 63 38 46 22 48 / 0 0 0 0 0 SILVER CITY 59 34 44 21 46 / 0 0 0 0 0 DEMING 65 36 49 20 50 / 0 0 0 0 0 LORDSBURG 62 33 50 19 50 / 0 0 0 0 0 WEST EL PASO METRO 66 43 49 27 50 / 0 0 0 0 0 DELL CITY 66 37 49 17 51 / 0 10 20 0 0 FORT HANCOCK 68 42 51 23 53 / 0 0 10 0 0 LOMA LINDA 60 39 45 24 46 / 0 0 10 0 0 FABENS 67 39 50 22 52 / 0 0 0 0 0 SANTA TERESA 65 38 49 22 50 / 0 0 0 0 0 WHITE SANDS HQ 64 41 48 26 49 / 0 0 0 0 0 JORNADA RANGE 64 32 49 16 49 / 0 0 0 0 0 HATCH 66 37 49 21 51 / 0 0 0 0 0 COLUMBUS 65 41 50 23 51 / 0 0 0 0 0 OROGRANDE 62 38 47 22 48 / 0 0 0 0 0 MAYHILL 56 29 38 14 41 / 0 20 30 0 0 MESCALERO 54 27 38 13 40 / 0 20 20 0 0 TIMBERON 54 29 38 13 39 / 0 20 20 0 0 WINSTON 57 32 41 17 47 / 0 0 0 0 0 HILLSBORO 62 36 45 21 49 / 0 0 0 0 0 SPACEPORT 65 33 48 18 49 / 0 0 0 0 0 LAKE ROBERTS 58 32 42 17 47 / 0 0 0 0 0 HURLEY 61 35 45 19 47 / 0 0 0 0 0 CLIFF 63 31 49 16 50 / 0 0 0 0 0 MULE CREEK 60 27 47 12 49 / 0 0 0 0 0 FAYWOOD 61 36 45 22 47 / 0 0 0 0 0 ANIMAS 65 36 52 21 52 / 0 0 0 0 0 HACHITA 64 33 51 17 51 / 0 0 0 0 0 ANTELOPE WELLS 67 35 51 17 53 / 0 0 0 0 0 CLOVERDALE 64 36 51 20 52 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && BRICE
Hazardous weather outlook, Dec 22, 7:51 AM MST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 751 AM MST MON DEC 22 2014 NMZ401>417-TXZ418>424-231500- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 751 AM MST MON DEC 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WE WILL SEE BREEZY TO WINDY CONDITIONS THIS EVENING AS A COLD FRONT MOVES ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in New Mexico, 2014Wind Advisories in Texas, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.